Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jan 2, 2006, 7:42 PM EST for Harrison County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 7:42 PM EST (00:42 UTC)
- Expired
- Jan 2, 2006, 10:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 030044 FFWPBZ OHC067-030345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 742 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRISON COUNTY IN OHIO * UNTIL 1045 PM EST * AT 740 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINS IN NORTHERN AND CENTRAL HARRISON COUNTY. ABOUT AN INCH OF RAIN FELL IN THE LAST 2 HOURS OVER CONOTTON CREEK, CLEAR FORK, AND SALLY BUFFALO CREEK. BE CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877, 633, 6772. LAT...LON 4041 8089 4020 8086 4020 8130 4041 8123 $$
1 follow-up statement
000 WGUS71 KPBZ 030243 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 941 PM EST MON JAN 2 2006 OHC067-030345- HARRISON OH- 941 PM EST MON JAN 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EST FOR HARRISON COUNTY... AT 930 PM EST...HARRISON COUNTY 911 REPORTED ROUTE 151 NEAR BOWERSTON HAS BEEN FLOODED FOR THE LAST HOUR. ANOTHER LINE OF THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED...SO THE FLOOD WARNING CONTINUES UNTIL 1045 PM. FLOODING IS ALREADY OCCURRING. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. TO ESCAPE RISING WATER... MOVE UP TO HIGHER GROUND. LAT...LON 4038 8090 4019 8089 4020 8126 4040 8122 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 2:54 PM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 2, 2:54 PM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EST MON JAN 2 2006
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
-TSRA WL CONT TO THREATEN THE SWRN CORNER OF THE CNTY WARNING
AREA...BUT HAVE BEEN FADING QUICKLY UPON CONTACT WITH COOLER/MORE
STABLE AIR N OF THE WARM FRONT. LOW PRESSURE MOVG GENLY ALNG I70 WL
MOV OVR THE CNTY WRNG AREA BY TUE MRNG. OMEGA FIELD/MID LVL MSTR
PROG SUGGEST THAT MORE SIGNIFICANT PCPN WL SHIFT E OF THE AREA
TNGT...SO NO FFA AFTR TDAS PRIMING...BUT ISOLD AREAS HAVE RECEIVED
AN INCH AND WL HAVE TO BE MONITORED FOR LOCALIZED FLOODING.
OTHERWISE WL MAINTAIN CATEGORICAL POPS INTO THE EVE...WITH GRADUAL
REDUCTION TO CHC/SCT ACTIVITY FOR TUE.
&&
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
AT H5...TUESDAY NIGHT AND WEDNESDAY WE REMAIN IN A MILD WESTERLY
FLOW. WEDNESDAY NIGHT THROUGH SATURDAY RIDGE BUILDS ALONG THE WEST
COAST PUTTING THE EASTERN PORTION OF THE COUNTRY IN COLDER, MORE
SEASONAL TEMPS, NORTHWESTERLY FLOW. BY SUNDAY UPPER FLOW TRANSITIONS
BACK TO A MILD ZONAL FLOW. IN THE MILD ZONAL FLOW, PCPN TYPE WILL BE
GENERALLY LIQUID AND IN THE COLDER NORTHWEST FLOW, PCPN TYPE WILL
BE FROZEN. ATTM NO LARGE STORMS ARE FORECAST, BUT THINGS CAN CHANGE
QUICKLY FROM ONE DAY TO THE NEXT.
&&
.AVIATION...
ANY IMPROVEMENTS IN IFR CONDITIONS WL BE BRIEF AND LOCALIZED AS WARM
FRONT LIFT OVR THE CNTY WRNG AREA TDA IN ADVN OF LOW PROGGED TO MOV
EWD GENLY ALNG I70 THRU TUE. SOME TSRA THREAT WL CONT TDA...BUT WL
ONLY GO WITH MENTION OF SRN PORTS...ZZV AND MGW...WHICH ARE JUST N
OF THE WARM FRONT AS OF 17Z. WITH ASCENT GRADUALLY DIMINISHING
TNGT...HAVE BACK OFF THE RAFALL...BUT MAINTAINED IFR CONDITIONS AT
MOST PORTS THRU EARLY TUE WITH SATURATED LLVLS ALNG TRACK OF THE
LOW.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039-040-048>050-057>059-068-069 UNTIL
MIDNIGHT TUESDAY.
PA...NONE.
WV...FLASH FLOOD WATCH FOR WVZ001>004 UNTIL MIDNIGHT TUESDAY.
&&Hazardous weather outlook, Jan 2, 3:46 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EST MON JAN 2 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-032100- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 346 PM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING...HOWEVER NO SEVERE WEATHER IS EXPECTED. DUE TO THE CONTINUOUS RAIN ACROSS THE AREA TODAY... A FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 2, 6:02 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD SHADYSIDE 39.97N 80.75W
01/02/2006 BELMONT OH COUNTY OFFICIAL
COUNTY ROAD 54 FLOODED BY PIPE CREEK. BY 445 PM, MUD
SLIDE BLOCKED CRUISER ROAD. FLOODING SUBSIDED AFTER 6 PM.
0430 PM FLASH FLOOD BATESVILLE 39.91N 81.28W
01/02/2006 NOBLE OH LAW ENFORCEMENT
1 ROAD FLOODED IN NORTHEAST NOBLE COUNTY, SOMEWHERE NEAR
BATESVILLE. SUBSIDED AFTER 530 PM.
0500 PM FLASH FLOOD 3 SW SENECAVILLE 39.90N 81.50W
01/02/2006 GUERNSEY OH LAW ENFORCEMENT
1 ROAD FLOODED IN BUFFALO. RECEDED AFTER 6 PM.
&&
WEATHER.GOVNearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.